Thorazine and breastfeeding may potentially be a dangerous combination. Research suggests that Thorazine passes through breast milk and may cause lethargy or drowsiness in a nursing infant. If your healthcare provider prescribes Thorazine while you are breastfeeding, you should be sure to watch for any side effects in your child.
An Overview of Thorazine and Breastfeeding
Thorazine® (chlorpromazine hydrochloride) is passed through breast milk. It is an antipsychotic medication that can cause serious side effects. Therefore, if you are breastfeeding or thinking of breastfeeding and have been prescribed Thorazine, make sure to let your healthcare provider know.
What Does the Research Say About Thorazine and Breastfeeding?
Research suggests that Thorazine passes through breast milk in humans and may cause drowsiness or lethargy in the infant. However, the full risks of using Thorazine during breastfeeding are not known. If your healthcare provider recommends taking Thorazine while breastfeeding, be sure to watch for any side effects in your child.
Talking With Your Healthcare Provider About Thorazine and Breastfeeding
You should talk with your healthcare provider about Thorazine and breastfeeding. Everyone's situation is different, and your healthcare provider understands your situation best. After considering what you want and expect (as well as your current health situation), you and your healthcare provider can make a shared decision about Thorazine and breastfeeding for your particular situation.
Written by/reviewed by: Kristi Monson, PharmD;Arthur Schoenstadt, MD
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click